MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1240
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a type ii endoleak in the iliolumbar artery using ruby coils.It was noted that the patient's anatomy was tortuous.During the procedure, the physician deployed and detached the initial ruby coils in the target vessel using a lantern delivery microcatheter (lantern) and a non-penumbra sheath.While attempting to advance a new ruby coil through the lantern, the ruby coil unintentionally detached.Therefore, the physician removed the sheath and detached coil together.The procedure was ended at this point and no other coil was placed.It should be noted that there was no noted damage to the lantern after removal.Additionally, there was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8047585
Report Number3005168196-2018-02218
Device Sequence Number19279313
Product Code HCG
UDI-Device Identifier00814548019086
UDI-Public00814548019086
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Catalogue NumberRBY2C1240
Device Lot NumberF83767
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight90
Date Report Sent to FDA01/01/2005